Georgia, 2004Tornado in Georgia, September 5, 2004
September 5, 2004 · NWS TAE · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Sep 5, 12:40 PM EST, 2 hours 35 minutes earlier.
Area forecast discussion, Sep 5, 12:40 PM EST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR TORNADO WATCH
NATIONAL WEATHER SERVICE TALLAHASSEE FL
140 PM EDT SUN SEP 5 2004
A TORNADO WATCH IN EFFECT FOR MADISON...LAFAYETTE...DIXIE AND TAYLOR
COUNTIES IN FLORIDA HAS BEEN EXTENDED UNTIL 9 PM EDT THIS EVENING.
A TORNADO WATCH IS NOW IN EFFECT UNTIL 9 PM EDT THIS EVENING FOR
BROOKS...LOWNDES...LANIER...COOK AND BERRIEN COUNTIES IN SOUTH
CENTRAL GEORGIA.
BANDS OF SHOWERS AND THUNDERSTORMS ASSOCD WITH EXTREME OUTER BANDS
OF FRANCES CONT TO ROTATE INTO SE BIG BEND..AND TO I-75. THREAT OF
TORNADOS EXITS UNTIL 9 PM EDT FOR THE ABOVE AREAS. THUS TORNADO
WATCH AREA HAS BEEN EXPANDED.
.TLH WATCHES/WARNINGS/ADVISORIES...
AL...INLAND TROPICAL STORM WIND WARNING ALL ZONES.
FLOOD WATCH ALL ZONES.
GA...INLAND TROPICAL STORM WIND WARNING ALL ZONES.
FLOOD WATCH ALL ZONES.
FL...INLAND TROPICAL STORM WIND WARNING ALL INLAND ZONES.
FLOOD WATCH ALL ZONES.
HURRICANE WARNING SUWANNEE RIVER TO DESTIN.
&&
BLOCK
.PREV DISCUSSION...
PER LATEST NHC PACKAGE...UPDATED ZFP/CWF/HWO TO ACCOUNT FOR
HURRICANE WARNING FLA COASTAL COUNTIES AND INLAND TROPICAL WIND
WARNING REST OF FORECAST AREA. TORNADO WATCH REMAINS IN EFFECT UNTIL
2 PM FOR SE BIG BEND AND FLOOD WATCH FOR ALL CWFA UNTIL 5 PM EDT.
BRIEFLY...FRANCES NOW ABOUT 80 MILES ESE OF TAMPA...MOVING WNW NEAR
9 MPH. LEADING RAIN BANDS ROTATING OVER DIXIE/LAFAYETTE COUNTIES AND
SHOULD SPREAD NWWD THRU AFTN/EVE. CENTER EXPECTED TO EMERGE OVER
GULF IN 12-18 HOURS. HURRICANE EXPECTED TO WEAKEN THIS
AFTN/EVE AS IT MOVES OVER LAND...BUT AS IT MOVES OVER WARM
GULF WATERS THIS EVENING IT IS FCST TO STRENGTHEN TO MINIMAL
HURRICANE. HENCE THE UPGRADE TO WARNINGS.
.TLH WATCHES/WARNINGS/ADVISORIES...
AL...INLAND TROPICAL STORM WIND WARNING ALL ZONES.
FLOOD WATCH ALL ZONES.
GA...INLAND TROPICAL STORM WIND WARNING ALL ZONES.
FLOOD WATCH ALL ZONES.
FL...INLAND TROPICAL STORM WIND WARNING ALL INLAND ZONES.
FLOOD WATCH ALL ZONES.
HURRICANE WARNING SUWANNEE RIVER TO DESTIN.
&&
BLOCKHazardous weather outlook, Sep 5, 10:05 AM EST, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1105 AM EDT SUN SEP 5 2004
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-061000-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
521 AM EDT SUN SEP 5 2004
THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.
...A HURRICANE WARNING IS IN EFFECT FOR THE COASTAL COUNTIES OF
FLORIDA FROM THE SUWANNEE RIVER TO DESTIN...
...AN INLAND TROPICAL STORM WIND WARNING IS IN EFFECT FOR INLAND
AREAS OF SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA
AND INLAND FLORIDA COUNTIES NORTH OF THE HURRICANE WARNING...
...A FLOOD WATCH IS IN EFFECT FOR ALL AREAS...
...THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS TODAY ACROSS THE
FLORIDA BIG BEND AND SOUTHERN PORTIONS OF SOUTHWEST AND SOUTH CENTRAL
GEORGIA...
.DAY ONE...THIS AFTERNOON AND TONIGHT.
HURRICANE FRANCES IS CROSSING THE FLORIDA PENINSULA THIS
AFTERNOON...AND IT IS EXPECTED TO EMERGE INTO THE GULF OF MEXICO AND
STRENGTHEN INTO A TROPICAL STORM OR HURRICANE AND HEAD NORTHWEST
TOWARDS OUR REGION TONIGHT AND MONDAY. THIS SYSTEM IS EXPECTED TO
BRING VERY STRONG AND GUSTY WINDS TO THE REGION...WITH SUSTAINED
TROPICAL STORM FORCE WINDS POTENTIALLY REACHING THE SOUTHEAST
FLORIDA BIG BEND LATE THIS AFTERNOON...BEFORE SPREADING FURTHER TO
THE NORTH AND WEST TONIGHT AND MONDAY. ISOLATED TORNADOES WILL BE
POSSIBLE WITH SOME OF THE OUTER RAINBANDS OVER THE FLORIDA BIG BEND
AND ADJACENT COASTAL WATERS LATER TODAY...WITH THE THREAT SPREADING
NORTH AND WEST TONIGHT AND MONDAY. PLEASE REFER TO THE LATEST
HURRICANE LOCAL STATEMENT FOR ALL OF THE DETAILS ON FRANCES.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
FRANCES WILL SLOWLY EXIT THE REGION MONDAY NIGHT AND TUESDAY...WITH
A RETURN TO MORE TYPICAL CONDITIONS BY MID TO LATE WEEK.
.SPOTTER CALL TO ACTION STATEMENT...
SOME OF THESE STORMS MAY APPROACH SEVERE LIMITS...AND SPOTTER
ACTIVATION MAY BE REQUIRED LATER TODAY.
FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.
24-BLOCK
In the hours before
Special weather statement, Sep 5, 12:42 PM EST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
142 PM EDT SUN SEP 5 2004
FLZ019-028-029-034-GAZ147-148-159>161-060100-
BERRIEN GA-BROOKS GA-COOK GA-DIXIE FL-LAFAYETTE FL-LANIER GA-
LOWNDES GA-MADISON FL-TAYLOR FL-
INCLUDING THE CITIES OF...ADEL...CROSS CITY...LAKELAND...MADISON...
MAYO...NASHVILLE...PERRY...QUITMAN...STEINHATCHEE AND VALDOSTA
142 PM EDT SUN SEP 5 2004
THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR
SOUTH CENTRAL GEORGIA AND THE EASTERN FLORIDA BIG BEND...EFFECTIVE
UNTIL 900 PM EDT SUNDAY EVENING.
THIS WATCH INCLUDES THE FOLLOWING COUNTIES:
IN GEORGIA...COOK...BROOKS...BERRIEN...LANIER...AND LOWNDES.
IN FLORIDA...MADISON...TAYLOR...DIXIE...AND LAFAYETTE.
REMEMBER A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES
AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN
THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER
CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
MAJ
Tornado, Lowndes
- When
- September 5, 3:15 PM EST
- Where
- Lowndes County, 12 mi NW of Valdosta
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 50 yd
- Property damage
- $5,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.950, -83.433
A weak tornado briefly touched down and uprooted several trees. One tree was hurled into a garage. Reported by the public.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tropical Storm in Florida, September 5 to 6, 20041 death · $179 million · 10 events
- High Wind in Florida, September 5 to 6, 2004$127 million · 60 kt wind · 4 events
- Tornado and Damaging Winds in Minnesota, September 5, 2004$250,000 · F2 · 6 events
- Tropical Storm in Georgia, September 5 to 7, 2004$2.2 million · 22 events
- Tropical Storm in Florida, September 5 to 6, 2004$1.7 million · 14 events
- Tornadoes and Damaging Winds in Iowa, September 5, 2004$227,000 · F1 · 11 events
- Tornadoes and Flash Flooding in Georgia, September 5 to 7, 2004F1 · 22 events
- Tornado in Florida, September 5, 2004$80,000 · F0 · 1 event
- Tropical Storm in Georgia, September 5 to 7, 200416 events
- Damaging Wind in Iowa, September 5, 2004$20,000 · 61 kt wind · 1 event
- Tornado in Florida, September 5, 2004$15,000 · F0 · 1 event
- Tornadoes and Damaging Winds in Wisconsin, September 5, 2004F0 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5423167.